Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 209, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 25, 2004, 6:22 AM EST for Lycoming County, Sullivan County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2004, 6:22 AM EST (11:22 UTC)
- Expired
- Nov 25, 2004, 7:00 AM EST
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Lycoming County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 867 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 251122 SVRCTP PAC081-113-251200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 AM EST THU NOV 25 2004 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 700 AM EST * AT 615 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARBOURS...OR 11 MILES NORTHEAST OF MONTOURSVILLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLES MERE AND FORKSVILLE AROUND 630 AM EST... LAPORTE AROUND 635 AM EST... DUSHORE AROUND 645 AM EST... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. ALSO...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4143 7684 4126 7675 4150 7573 4175 7585 $$ DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 2:58 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 25, 2:58 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 AM EST THU NOV 25 2004 .AVIATION... AT 08Z CEILINGS IN THE WARM SECTOR REMAIN VFR. A STRONG COLD FRONT WILL PRODUCE A BAND OF SHOWERS (AND POSSIBLY A FEW THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN SECTIONS) OVERNIGHT FOR THE WESTERN HALF AND THROUGH THE MID MORNING ACROSS THE LOWER SUSQ VALLEY. CIGS/VSBYS WILL DIP TO MVFR CONDITIONS WITH THIS BAND OF RAIN. THEN AS COLDER AIR FILTERS IN...RAIN SHOWERS WILL MIX WITH AND THEN CHANGE TO SNOW SHOWERS OR FLURRIES THURSDAY AFTERNOON. GENERALLY IFR CONDITIONS IN NW UPSLOPE FLOW WITH OCCASIONAL RAIN AND SNOW SHOWERS CHANGING TO SNOW SHOWERS WILL BE FOUND ACROSS THE WESTERN AND NORTHERN MOUNTAINS THANKSGIVING DAY. CEILING/VSBYS ACROSS THE LOWER SUSQ VALLEY WILL IMPROVE IN MOST PLACES TO VFR BY LATE MORNING. STRONGER SUBSIDENCE AND DRYING ABOVE THE BOUNDARY LAYER WILL LIKELY LEAD TO GRADUALLY DISSIPATION OF THE STRATO CU DECK EARLY FRIDAY BEFORE MID LEVEL WARM ADVECTION CLOUDS THICKEN UP LATER FRIDAY. && .SHORT TERM (TODAY)... COLD FRONT CURRENTLY EXTENDING FROM NEAR KBFD TO KPBZ. SFC WIND GUSTS BETWEEN 25 AND 30 KTS SEEN THROUGHOUT WESTERN PA METARS. NARROW COLD FRONTAL RAIN BAND STRUCTURE HAS WEAKENED SOMEWHAT OVER THE PAST COUPLE OF HOURS...NOW RESEMBLING A BROKEN LINE OF MODERATE SHOWERS WITH ISOLATED EMBEDDED THUNDER. GOING FORECAST FROPA TIMING STILL GOOD WITH FROPA IN OUR EASTERN COUNTIES BY 15 UTC. CANNOT RULE OUT THUNDER OVER OUR EASTERN ZONE CUTS BETWEEN 12 AND 16 UTC SO EXTENDED EARLY THUNDER MENTIONS INTO THIS MORNING. MORNING HIGHS WILL BE REACHED MOST AREAS WITH AFTERNOON TEMPS FALLING SOME 10 TO 15 DEGREES FROM THOSE MAXES. QUITE BREEZY CONDS EXPECTED THIS AFTERNOON...EXPECIALLY SOUTH CENTRAL MTNS BEHIND MAIN SHORTWAVE TROF AFT 18 UTC COINCIDING WITH BEST SUBSIDENCE. EVEN HERE THINK WINDS WILL STAY BELOW ADVISORY CRITERIA...BUT WILL APPROACH. NO CHANGE IN THINKING REGARDING CHANGEOVER TO SNOW AND AMOUNTS OVER THE NORTHWEST...1 TO 2 INCHES IN SPOTS...A TRACE TO AN INCH IN THE INTERIOR NORTHWEST AND PARTS OF THE LAURELS...AND A TRACE OR LESS ELSEWHERE. && .LONG TERM (TONIGHT THROUGH WEDNESDAY)... SHARPLY COLDER AND BREEZY CONDS WILL PREVAIL TONIGHT WITH SCATTERED LAKE EFFECT SNOW SHOWER AND FLURRY REGIME...BUT ONLY MINOR ACCUMS EXPECTED WITH PERHAPS ANOTHER COATING TO AN INCH OVER THE FAR NORTHWEST. H8 RIDGE AXIS BUILDS INTO THE OHIO VALLEY BY 12 UTC FRIDAY WITH MODERATION IN STORE FOR CENTRAL PA FRI NGT AND SAT. LIGHT OVERRUNNING PRECIP HAS EXPANDED FURTHER EAST IN RECENT MODEL RUNS WITH PERHAPS A LIGHT DUSTING OF SNOWFALL REACHING THE CENTRAL AND NORTHERN MOUNTAINS BY 12 UTC SAT MORNING BEFORE 850 TEMPS RISE ABOVE FREEZING. CENTRAL PA GETS INTO THE WARM SECTOR SATURDAY AFTERNOON AHEAD OF ANOTHER DECENT PUNCH OF COLD AIR (BUT NOT NEARLY AS COLD AS TODAYS). THIS FRONT WILL MOVE ACROSS CENTRAL PA SUNDAY MORNING WITH SIMILAR SENSIBLE WEATHER TO TODAY...ALBEIT SLIGHTLY MILDER. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS WITH SOME MINOR LAKE EFFECT DEVELOPING SUN AFTN. HIGH PRESSURE THEN BUILDS IN LATE SUN NIGHT AND MONDAY FOR DRY AND COOL CONDS AND LIKELY PLENTIFUL LAKE CLOUDS. HIGH PRESSURE MOVES EAST OF THE AREA EARLY TO MID WEEK WITH TEMPS MODERATING ONCE AGAIN...AHEAD OF NEXT ENERGETIC SYSTEM CURRENTLY OVER THE ALEUTIANS. SYSTEM LIFTS NORTHEASTWARD FROM THE SOUTHERN PLAINS BY MIDWEEK...CONSENSUS TRACKS THIS SYSTEM TO OUR WEST...BRINGING RAIN SHOWERS THEN SHARP COLD FROPA LIKELY CHANGING PRECIPITATION BACK TO SNOW SHOWERS LATE ON DAY 7 AND BEYOND. THE ACTIVE AND PROGRESSIVE PATTERN CONTINUES. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION...RXR SHORT TERM/LONG TERM...DEVOIR
Hazardous weather outlook, Nov 25, 5:37 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 537 AM EST THU NOV 25 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-261037- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 537 AM EST THU NOV 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 6:16 AM EST | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Nov 25, 7:11 AM EST | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Montour, Northumberland | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.